I am on Methotrexate, Arthrotec, and Coversyl(ACE inhibator for high blood pressure) Recently I have developed a dry non-productive cough. Could the cough be from the Methotrexate, RA itself, Coversyl, or a cold? But I have no other signs of a cold. I read that a cough is one of the side effects of both the Methotrexate and Coversyl. Can you please help me sort through this.
Patients with methotrexate induced interstitial lung disease often present with a dry cough. Frequently they also have shortness of breath that is progressive and their lung examination (by stethoscope) is abnormal with dry crackles (rales). Chest x-ray, breathing tests and CT scan of the lungs are also abnormal. In contrast, the dry cough from ACE inhibitors is not associated with shortness of breath or abnormal lung findings either by x-ray or physical exam. Yes, you could also have a cold, but that should get better. Finally, gastric acid reflux is also a common cause of dry cough, particularly at night. You need to have your doctor help sort this out.